Kentucky, 2002Hail in Kentucky, November 10, 2002
November 10, 2002 · NWS PAH · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 10, 2:00 PM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Nov 10, 2:00 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CST SUN NOV 10 2002
LINE OF SEVERE STORMS CONTINUES TO EVOLVE OVER WEST PORTIONS OF THE
FORECAST REGION EARLY THIS AFTERNOON...AND SCATTERED CELLS ARE ALSO
GROWING OUT AHEAD OF THIS LINE IN SOUTHERN EXTREME WESTERN KY AND SW
INDIANA. PLEASE REFER TO SPC DICUSSIONS FOR THE LATEST INFO ON THIS
SEVERE STORM/TORNADO THREAT. MAIN FORECAST CONCERN WILL BE WITH THE
TIMING OF THE SEVERE WEATHER/COLD FRONT THIS EVENING. BASED ON
LATEST RUC AND RADAR TRENDS...LOOKS NOW AS THOUGH WE WILL AT LEAST
NEED TO MENTION STORMS EARLY TONIGHT OVER THE SOUTHEAST HALF OF THE
FORECAST REGION...ESPECIALLY OVER WRN KY AND SW INDIANA. WILL
INCLUDE EXPLICIT MENTION OF SEVERE STORMS AND WILL CONSIDER MENTION
OF TORNADOES POSSIBLE. STORM THREAT SHOULD BE OVER SOUTHEAST ZONES
SHORTLY AFTER SUNSET.
LOOKS MOSTLY DRY NEXT FEW DAYS...BUT WITH MAIN H50 TROF HANGING BACK
WEST OF THE REGION TIL LATER TUESDAY...NOT TOO OPTIMISTIC ON THE
AMOUNT OF SUNSHINE...ESPECIALLY TUESDAY. NEXT SHORT WAVE AND
ASSOCIATED COLD FRONT STILL ON TRACK FOR LATER IN THE WORK WEEK.
CURRENT TIMING TIMING OF THURSDAY NIGHT INGOT FRI IS SUPPORTED BY
LATEST GFM RUN. WILL CONTINUE CHANCE OF SHOWERS DUE TO EXPECTED
UPPER DYNAMICS...BUT LOW LEVEL MOISTURE RETURN LOOKS TO MODEST AT
BEST.
WILL NOT STRAY TOO FAR FROM THE MAV MOS TEMPS NEXT COUPLE OF DAYS.
.PAH...NONE.
Hazardous weather outlook, Nov 10, 4:00 PM CST, 1 hour 25 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-111100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
400 PM CST SUN NOV 10 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE...
A TORNADO WATCH REMAINS IN EFFECT FOR WESTERN KENTUCKY...THE
MISSOURI BOOTHEEL REGION...AND SPENCER COUNTY INDIANA UNTIL 9 PM. A
LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
WESTERN KENTUCKY THIS EVENING. STRONG DAMAGING WINDS AND LARGE HAIL
ARE THE MAIN THREATS WITH STORMS IN THIS LINE. ISOLATED TORNADOES
ARE STILL POSSIBLE. THE ATMOSPHERE REMAINS QUITE UNSTABLE ACROSS THE
WATCH AREA...AND WINDS ALOFT ARE FAVORABLE FOR ORGANIZED SEVERE
STORMS. THE COLD FRONT HAS PASSED THROUGH SOUTHERN ILLINOIS...MOST
OF SOUTHEAST MISSOURI...AND SOUTHWEST INDIANA...SO THE THREAT OF
SEVERE STORMS IN THOSE AREAS HAS ENDED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION HAS BEEN REQUESTED IN THE TORNADO WATCH AREA.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
YORK
In the hours before
Special weather statement, Nov 10, 3:54 PM CST, 1 hour 31 minutes before
ILZ075>078-080>094-INZ081-082-085>087-MOZ076-086-087-100-102215-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
354 PM CST SUN NOV 10 2002
...TORNADO WATCH NUMBER 743 ISSUED EARLIER FOR MUCH OF EXTREME
SOUTHERN ILLINOIS...AND A SMALL PORTION OF SOUTHEAST MISSOURI AND
SOUTHWEST INDIANA HAS BEEN CANCELLED...
ALL OF THE STRONG STORMS HAVE NOW MOVED EAST OF THE REGION AND NO
ADDITIONAL SEVERE WEATHER IS EXPECTED.
Local storm report, Nov 10, 3:56 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
356 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0332 PM OWENSBORO KY FUNNEL CLOUD
11/10/02 DAVIESS FUNNEL CLOUDS WEREW
REPORTED BY DAVIESS
COUNTY SHERIFFS OFFICE ON
BOTH THE EAST AND WEST
SIDE OF OWENSBORO AND
ALSO NEAR ST. JOSEPH
0335 PM OWENSBORO KY WIND DAMAGE
11/10/02 DAVIESS BARN...TREES AND POWER
LINES DOWN ON THE WEST
SIDE OF OWENSBORO
REPORTED BY EMERGENCY
MANAGEMENT
0340 PM NEAR ELLINGTON KY 0.75 INCH HAIL
11/10/02 DAVIESS REPORTED BY EMERGENCY
MANAGEMENT
0345 PM MACEO KY WIND DAMAGE
11/10/02 DAVIESS CARPORT WAS FLIPPED ONTO
CAR REPORTED BY FIRE
DEPARTMENTSpecial weather statement, Nov 10, 4:06 PM CST, 1 hour 19 minutes before
ILZ090-091-094-KYZ001>013-015>017-020>022-MOZ112-102300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
406 PM CST SUN NOV 10 2002
...ISOLATED GUSTS 40 TO 50 MPH POSSIBLE WITH LINE OF THUNDERSTORMS...
AT 4 PM...A LINE OF THUNDERSTORMS...CAPABLE OF PRODUCING STRONG
WINDS BETWEEN 40 AND 50 MPH...WAS LOCATED FROM FULTON AND
MAYFIELD...ONWARD TO MADISONVILLE...MOVING EAST 40 MPH.
AN OUTFLOW OF WINDS...KNOWN AS A GUST FRONT...HAD DEVELOPED AHEAD
OF THE STORMS. MOST OF THE WINDS ALONG THIS GUST FRONT WILL AVERAGE
BETWEEN 30 TO 40 MPH...WITH ISOLATED WIND GUSTS BETWEEN 40 AND 50 MPH
POSSIBLE.
THE STRONG WINDS AND STORMS WILL LIKELY REACH A CADIZ TO
GREENVILLE KENTUCKY LINE BY 5 PM.
THESE WINDS WILL TOSS AROUND LOOSE OBJECTS OR LIGHTLY
ANCHORED STRUCTURES OUTDOORS...BREAK SMALL TREE LIMBS...OR FALL
WEAKENED TREES.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
Local storm report, Nov 10, 4:12 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
412 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM WINSLOW IN WIND DAMAGE
11/10/02 PIKE REPORTED BY PIKE COUNTY
SHERIFFS OFFICE - ONE
TREE DOWN JUST SOUTH OF
WINSLOW
0315 PM VELPEN IN WIND DAMAGE
11/10/02 PIKE REPORTED BY PIKE COUNTY
SHERIFFS OFFICE - ONE
TREE DOWN JUST SOUTH OF
VELPENLocal storm report, Nov 10, 4:45 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
445 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM OWENSBORO KY WIND DAMAGE
11/10/02 DAVIESS PART OF ROOFS SHINGLES
BLOWN OFF...DAMAGE TO A
CHURCH STEEPLE...TREE
FELL ON HOUSE...REPORTED
BY TRAINED SPOTTERSpecial weather statement, Nov 10, 5:09 PM CST, 16 minutes before
KYZ009-012-017-021-022-110000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
509 PM CST SUN NOV 10 2002
...ISOLATED GUSTS 40 TO 50 MPH POSSIBLE WITH LINE OF THUNDERSTORMS...
AT 505 PM...A LINE OF THUNDERSTORMS...CAPABLE OF PRODUCING STRONG
WINDS BETWEEN 40 AND 50 MPH...WAS LOCATED FROM NEW CONCORD TO
CENTRAL CITY KENTUCKY...MOVING EAST 40 MPH.
AN OUTFLOW OF WINDS...KNOWN AS A GUST FRONT...HAD DEVELOPED AHEAD
OF THE STORMS. MOST OF THE WINDS ALONG THIS GUST FRONT WILL AVERAGE
BETWEEN 30 TO 40 MPH...WITH ISOLATED WIND GUSTS BETWEEN 40 AND 50 MPH
POSSIBLE.
THE STRONG WINDS AND STORMS WILL LIKELY REACH NEAR ELKTON BETWEEN
530 PM AND 6 PM.
THESE WINDS WILL TOSS AROUND LOOSE OBJECTS OR LIGHTLY
ANCHORED STRUCTURES OUTDOORS...BREAK SMALL TREE LIMBS...OR FALL
WEAKENED TREES.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
Hail, Christian
- When
- November 10, 5:25 PM CST
- Where
- Christian County, Hopkinsville
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.850, -87.483
Hail up to golf ball size fell from a severe thunderstorm. Golf-ball size hail was reported in downtown Hopkinsville.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Tennessee, November 10, 20028 deaths · 51 injured · $1.6 million · F3 · 12 events
- Tornadoes in Alabama, November 10, 20027 deaths · 53 injured · $4.3 million · F3 · 4 events
- Tornado in Tennessee, November 10, 20027 deaths · 28 injured · $968,000 · F3 · 1 event
- Tornadoes in Ohio, November 10, 20024 deaths · 17 injured · $30 million · F4 · 5 events
- Tornadoes in Alabama, November 10, 20024 deaths · 38 injured · $3.2 million · F3 · 3 events
- Tornadoes and Hail in Mississippi, November 10 to 11, 20021 death · 55 injured · $61 million · F3 · 33 events
- Tornadoes in Ohio, November 10, 20021 death · 2 injured · $14 million · F3 · 3 events
- Tornado in Pennsylvania, November 10, 20021 death · 19 injured · $1.0 million · F2 · 1 event
- Tornadoes and Flooding in Georgia, November 10 to 11, 200214 injured · $11 million · F2 · 61 events
- Tornado in Alabama, November 10, 20021 death · 4 injured · $1.2 million · F2 · 1 event
- Tornadoes and Flooding in Ohio, November 10, 20022 injured · $774,000 · F3 · 49 events
- Tornadoes in Indiana, November 10, 20023 injured · $380,000 · F3 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323082.